Alert archive / Minnesota / Winter Storm Watches in 2025
Winter Storm Watch 7, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Nov 27, 2025, 2:22 AM CST for 10 counties in Minnesota. It took effect at Nov 28, 2025, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 27, 2025, 2:22 AM CST (08:22 UTC)
- In effect from
- Nov 28, 2025, 6:00 PM CST
- Expired
- Nov 27, 2025, 2:36 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
314 WWUS43 KMPX 270822 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 222 AM CST Thu Nov 27 2025 ...LONG DURATION SNOW WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE ACROSS SOUTHERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY EVENING... .Snow will develop across the Dakotas Friday, reaching southern Minnesota Friday evening, then continue through Saturday. Several inches of accumulation may lead to travel impacts Friday night into Saturday night. A Winter Storm Watch has been issued for areas south of a line from Redwood Falls to Owatonna. MNZ073>075-082>085-091>093-272100- /O.NEW.KMPX.WS.A.0007.251129T0000Z-251130T0600Z/ Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn- Including the cities of St James, Albert Lea, Owatonna, Waseca, Blue Earth, Fairmont, Mankato, St Peter, Redwood Falls, and New Ulm 222 AM CST Thu Nov 27 2025 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations between 5 and 8 inches possible. * WHERE...Blue Earth, Brown, Faribault, Freeborn, Martin, Nicollet, Steele, Waseca, Watonwan, and Redwood Counties. * WHEN...From Friday evening through Saturday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Borghoff
1 follow-up statement
693 WWUS43 KMPX 272036 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 236 PM CST Thu Nov 27 2025 ...LONG DURATION SNOW WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE ACROSS SOUTHERN MINNESOTA FRIDAY NIGHT THROUGH SATURDAY EVENING... .Snow will develop across the Dakotas Friday, reaching southern Minnesota Friday evening, then continue through Saturday. Several inches of accumulation may lead to travel impacts Friday night into Saturday night. Winds remain light out of the northeast. The heaviest snow will fall along interstate 90 in southern Minnesota. Lighter amounts are possible from western Minnesota through the Twin Cities metro. MNZ082>085-091>093-281230- /O.UPG.KMPX.WS.A.0007.251129T0000Z-251130T0600Z/ /O.NEW.KMPX.WS.W.0007.251129T0000Z-251130T0600Z/ Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Fairmont, Mankato, Albert Lea, Blue Earth, St James, Owatonna, and Waseca 236 PM CST Thu Nov 27 2025 ...WINTER STORM WARNING IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Heavy snow expected. Total snow accumulations between 5 and 9 inches. * WHERE...Blue Earth, Faribault, Freeborn, Martin, Steele, Waseca, and Watonwan Counties. * WHEN...From 6 PM Friday to midnight CST Saturday Night. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Travel could be very difficult. The hazardous conditions will impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 5 1 1 or visit 511mn.org for road conditions. Persons should delay all travel if possible. If travel is absolutely necessary, drive with extreme caution and be prepared for sudden changes in visibility. Leave plenty of room between you and the motorist ahead of you, and allow extra time to reach your destination. Avoid sudden braking or acceleration, and be especially cautious on hills or when making turns. Make sure your car is winterized and in good working order. && $$ MNZ073>075-281230- /O.UPG.KMPX.WS.A.0007.251129T0000Z-251130T0600Z/ /O.NEW.KMPX.WW.Y.0017.251129T0000Z-251130T0600Z/ Redwood-Brown-Nicollet- Including the cities of St Peter, Redwood Falls, and New Ulm 236 PM CST Thu Nov 27 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Snow expected. Total snow accumulations between 4 and 7 inches. * WHERE...Brown, Nicollet, and Redwood Counties. * WHEN...From 6 PM Friday to midnight CST Saturday Night. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 5 1 1 or visit 511mn.org for road conditions. && $$ MNZ054-056-064-065-067-076-077-281230- /O.NEW.KMPX.WW.Y.0017.251129T0000Z-251130T0600Z/ Lac Qui Parle-Chippewa-Yellow Medicine-Renville-Sibley-Le Sueur- Rice- Including the cities of Faribault, Montevideo, Gaylord, Olivia, Madison, Granite Falls, and Le Sueur 236 PM CST Thu Nov 27 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Snow expected. Total snow accumulations between 3 and 6 inches. * WHERE...Renville, Sibley, Le Sueur, Rice, Chippewa, Lac Qui Parle, and Yellow Medicine Counties. * WHEN...From 6 PM Friday to midnight CST Saturday Night. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 5 1 1 or visit 511mn.org for road conditions. && $$ MNZ057>060-062-063-066-068>070-078-281230- /O.NEW.KMPX.WW.Y.0017.251129T0600Z-251130T0600Z/ Kandiyohi-Meeker-Wright-Hennepin-Ramsey-Washington-McLeod-Carver- Scott-Dakota-Goodhue- Including the cities of Victoria, Red Wing, St Paul, Monticello, Willmar, Litchfield, Stillwater, Hutchinson, Shakopee, Chaska, Minneapolis, Hastings, and Chanhassen 236 PM CST Thu Nov 27 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO MIDNIGHT CST SATURDAY NIGHT... * WHAT...Snow expected. Total snow accumulations between 2 and 5 inches. * WHERE...Kandiyohi, McLeod, Meeker, Wright, Carver, Dakota, Hennepin, Ramsey, Scott, Washington, and Goodhue Counties. * WHEN...From midnight Friday Night to midnight CST Saturday Night. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 5 1 1 or visit 511mn.org for road conditions. && $$ BPH
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Nov 26, 11:04 PM CST, 3 hours 18 minutes earlier. Its key messages:
- Cooler & dry through Friday afternoon.
- Another organized system will move through the region Friday night into Saturday, with the southern half of Minnesota seeing the best chance for a plowable snowfall.
- Near zero to below zero low temperatures Sunday night/Monday morning.
Area forecast discussion, Nov 26, 11:04 PM CST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1104 PM CST Wed Nov 26 2025 .KEY MESSAGES... - Cooler & dry through Friday afternoon. - Another organized system will move through the region Friday night into Saturday, with the southern half of Minnesota seeing the best chance for a plowable snowfall. - Near zero to below zero low temperatures Sunday night/Monday morning. && .DISCUSSION... Issued at 1258 PM CST Wed Nov 26 2025 Light snow persists across western Wisconsin as the 992mb sfc low pressure treks across the Upper Peninsula of Michigan. Conditions have dried out, but remain breezy across Minnesota. Patchy blowing snow has been observed so some isolated travel impacts cannot be ruled out. It has been quite the shift from Fall to Winter over the last 24 hours, but it's been well advertised. Temperatures remain in the twenties this afternoon with temperatures cooling into the upper teens and lower 20s overnight. Skies remain cloudy into Thanksgiving day, but the winds relax overnight as the low pressure continues northeastward into Canada. Thanksgiving day will be similar to today without the wind element. Highs in the upper 20s with mostly cloudy skies but nw winds around 10 to 15 mph. Friday will be similar with a few peaks of sunshine possible Friday morning ahead of our next organized system. Friday night through Sunday... this period will bring a long duration snow storm out of the Plains and into the Midwest. An initial band of snowfall develops upstream over the Dakotas on Friday driven by WAA running into the cold air, promoting a region of FGEN & forcing. This band of snow will move into SW MN Friday evening and slowly turn eastward Friday night as the sfc low takes shape over the Plains. The Plains low will move into Missouri/Iowa by Saturday & precip blossoms over the Midwest. Model solutions diverge on the exact direction from here with some models like the ECMWF taking the sfc low feature into NW Indiana while the GFS or ECMWF AIFS bring it into S WI. Snowfall over S MN will be likely - but to what extent remains uncertain. This event will likely be a light snow event with moderate bursts over 24 to 36 hours for portions of S MN. Event totals could very well be several inches when it's finished. The h700 low position varies with the stronger/snowier solutions for MN/WI (MPX CWA) further NW from the sfc low. The weaker, drier solutions are more vertically stacked and limit the forcing that overrides the inverted sfc trough feature. Either solution we'll likely see light snow Saturday across much of the region but how much will need to pump the brakes. There is high enough confidence to say the highest amounts of snow will likely fall along & to the south of the I-90 corridor with this event. The uncertainty is how much moisture/forcing extend north of there. This set up is one where I'd like more guidance under my belt before making a decision on potential winter headlines as the heaviest precip occurs along our border region & we're still 60 hours out from the start of any light precipitation. Snow character will likely be 15 to 18:1 SLRs or a more light & fluffy snow vs wet cement. Winds look like a non- issue with speeds at or below 10 mph for the most part. This should make blowing snow a non-factor. Behind our system comes a potent wave of cold air to start the work week. High temperatures struggle to warm into the mid teens with lows at or below zero Sunday and Monday night. We'll gradually warm up into Wednesday when there is a signal for another system. This system appears to be a more traditional Alberta Clipper that'll track through and produce a quick hit of light/fluffy snow. We'll take this one event at the time but an active stretch of Winter weather is ahead of us as we begin the holiday season. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1101 PM CST Wed Nov 26 2025 Guidance is handling the two separate banks of stratus rather poorly this evening, thus the TAF was handled using the previous in addition to the observations and timing based on the movement of the clouds. Generally, we expect to hover in high MVFR/low VFR for most of the period, becoming VFR towards the very end with cloud decks from 020-035 for most of the period. Winds will remain at 300-320 sustained at around 10kts with occasional gusts to 20kts, once again diminishing towards the end of the period. We may need to AMD in some changes to the CIGS once the northern stratus deck that is moving southwards from central Minnesota arrives, however for now expect borderline MVFR/VFR. KMSP...Timed out the arrival of the additional MVFR stratus based on the speed of development around 05z. /OUTLOOK FOR KMSP/ FRI...VFR, bcmg MVFR/IFR/-SN late. Wind NW to SE 5kts. SAT...MVFR/IFR/-SN. Wind NE 5-10kts. SUN...VFR. Wind NW 10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...BPH AVIATION...TDH
Hazardous weather outlook, Nov 26, 3:40 PM CST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 340 PM CST Wed Nov 26 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 272145- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 340 PM CST Wed Nov 26 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating snow is likely Friday night and Saturday with the highest snow amounts expected along I-90. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:36 PM CST | Winter Storm Warning | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 7 more | 63 hr |
| Nov 27, 2:36 PM CST | Winter Weather Advisory | MPX | Brown, Carver, Chippewa, Dakota, Goodhue, Hennepin and 16 more | 63 hr |
Nearby
Winter Storm Watches in Minnesota, 2025Every winter storm watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.